advertisement
Question
Posted by: Lea | 2010-08-10

Prohexal side effects

Hi there, hope you have some suggestions as I am clueless on how to carry on. My husband is a very healthy 40 year old but suffers from depression and has quite dramatic mood swings. The doctor prescribed nuzak but it did not really help. He is now on Prohexal for +/- 10 months and steadily his libido has vanished into thin air. There is just nothing left and he tries to fake it to keep me happy. Is there any other medication that he can try that will not have the same side effects? I can''t think that the only option is having to choose between having to live with his depression or no more sex.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Lea
There are definitely other medications he can try like Wellbutrin or Aurorix. Best would be to see a psychiatrist as they are specialized and have better knowledge of the different kinds of antidepressants available. Your husband may suffer from bipolar depression and may need a mood stabilizer together with an antidepressant. It is no shame to take medication for this, it is caused by hormonal fluctuations in the brain and deserves the right treatment just like diabetes or hypothyroidism would.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Julie | 2010-10-19

Hi there. I have been taking prohexal for about 4 years now. But I am always tired and struggling to lose weight. I have steadily gained weight over the last 4 years. Would prohexal be a cause?Between the extreme tiredness andt the headaches i can''t cope anymore. Thanks Julie

Reply to Julie
Posted by: Cyberdoc | 2010-08-10

Hallo Lea
There are definitely other medications he can try like Wellbutrin or Aurorix. Best would be to see a psychiatrist as they are specialized and have better knowledge of the different kinds of antidepressants available. Your husband may suffer from bipolar depression and may need a mood stabilizer together with an antidepressant. It is no shame to take medication for this, it is caused by hormonal fluctuations in the brain and deserves the right treatment just like diabetes or hypothyroidism would.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement